Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Differentiability theorems for weak solutions of nonlinear elliptic differential equations


Author: Charles B. Morrey Jr.
Journal: Bull. Amer. Math. Soc. 75 (1969), 684-705
DOI: https://doi.org/10.1090/S0002-9904-1969-12247-0
MathSciNet review: 0246182
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for the solutions of elliptic differential equations satisfying general boundary values. II, Comm. Pure Appl. Math. 17 (1964), 35-92. MR 162050
  • 2. F. J. Almgren, Jr., Existence and regularity almost everywhere of solutions to elliptic variational problems among surfaces of varying topological type and singularity structure, Ann. of Math. 87 (1968), 321-391. MR 225243
  • 3. S. Bernstein, Sur la natur analytique des solutions des équations aux derivées partielles du second ordre, Math. Ann. 59 (1904), 20-76. MR 1511259
  • 4. S. Bernstein, Demonstration du théorème de M. Hubert sur la natur analytique des solutions des équations du type elliptique san l'impoi des séries normales, Math. Z. 28 (1928), 330-348. MR 1544961
  • 5. J. W. Calkin, Functions of several variables and absolute continuity. I, Duke Math. J. 6 (1940), 170-185. MR 1278
  • 6. L. Cesari, An existence theorem of the calculus of variations for integrals on parametric surfaces, Amer. J. Math. 74 (1952), 265-292. MR 50187
  • 7. R. Courant, Plateau's problem and Dirichlet's principle, Ann. of Math. 38 (1937), 679-724. MR 1503362
  • 8. J. M. Danskin, On the existence of minimizing surfaces in parametric double integral problems in the calculus of variations, Riv. Mat. Univ. Parma 3 (1952), 43-63. MR 50186
  • 9. E. De Giorgi, Sulla differenziabilitá e analiticitá delle estremali degli integrali multipli regolari, Mem. Accad. Sci. Torino Cl. Sci. Fis. Mat. Nat. (3) 3 (1957), 25-43. MR 93649
  • 10. J. Douglas, Solution of the problem of Plateau, Trans. Amer. Math. Soc. 33 (1931), 263-321. MR 1501590
  • 11. G. C. Evans, Fundamental points of potential theory, Rice Inst. Pamphlets, no. 7, Rice Institute, Houston, Tex., 1920, pp. 252-359.
  • 12. H. Federer and W. H. Fleming, Normal and integral currents, Ann. of Math. (2) 72 (1960), 458-520. MR 123260
  • 13. A. Friedman, On the regularity of the solutions of nonlinear elliptic and parabolic systems of partial differential equations, J. Math. Mech. 7 (1958), 43-60. MR 118970
  • 14. M. Gevrey, Démonstration du théorème de Picard-Bernstein par la méthode des contours successifs; prolongement analytique, Bull. Sci. Math. (2) 50 (1926), 113-128.
  • 15. E. Giusti, Sulla regolaritá parziale delle soluzioni di sistemi ellittici quasilineari di ordine arbitrario, Preprint.
  • 16. E. Giusti and N. Miranda, Un esempio di soluzioni discontinue per un problema di minimo relativo ad un integrale regolare del calcolo delle variazioni, Boll. Un. Mat. Ital. (4) 2 (1968), 1-8. MR 232265
  • 17. A. Haar, Über das Plateausche Problem, Math. Ann. 97 (1927), 127-158.
  • 18. D. Hilbert, Mathematische Probleme, Nachr. Acad. Wiss. Göttingen. Math.-Phys. K1. Math.-Phys.-Chem. Abt. 3 (1900).
  • 19. D. Hilbert, Über das Dirichletsche Prinzip, Jber. Deutsch. Math.-Verein. 8 (1900), 184-188.
  • 20. E. Hopf, Zum analytischen Charakter der Lösungen regulärer zwei dimensionaler Variationsprobleme, Math. Z. 30 (1929), 404-413. MR 1545070
  • 21. E. Hopf, Über den Funktionalen, insbesondere den analytischen Charakter der Lösungen elliptischer Differentialgleichungen zweiter Ordnung, Math. Z. 34 (1932), 194-233. MR 1545250
  • 22. O. A. Ladyženskaya and N. Ural'ceva, Quasilinear elliptic equations and variational problems in several independent variables, Uspehi Mat. Nauk 16 (1961), no. 1 (97) 19-90 = Russian Math. Surveys 16 (1961), 17-91. MR 149075
  • 23. O. A. Ladyženskaya and N. Ural'ceva, On the smoothness of weak solutions of quasi-linear equations in several variables and of variational problems, Comm. Pure Appl. Math. 14 (1961), 481-495. MR 149076
  • 24. O. A. Ladyženskaya and N. Ural'ceva, Linear and quasi-linear equations of elliptic type, "Nauka", Moscow, 1964; English transl., Academic Press, New York, 1968. MR 211073
  • 25. E. E. Levi, Sulle equazioni lineari totalement ellittice alle derivate parziali, Rend. Circ. Mat. Palermo 24 (1907), 275-317.
  • 26. H. Lewy, Neuer Beweis des analytischen Charakters der Lösungen elliptischer Differentialgleichungen, Math. Ann. 101 (1929), 609-619. MR 1512557
  • 27. L. Lichtenstein, Über den analytischen Charakter der Lösungen zweidimensionaler Variationsprobleme, Bull. Acad. Sci. Cracovie, Cl. Sci. Math. Nat. A, (1912), 915-941.
  • 28. L. Lichtenstein, Zur Theorie der konformen Abbildung. Konforme Abbildung nichtanalytischer singularitätenfrei Flächenstücke auf ebene Gebiete, Bull. Acad. Sci. Cracovie, Cl. Sci. Mat. Nat. A, (1916), 192-217.
  • 29. E. J. McShane, Parametrizations of saddle surfaces with applications to the problem of Plateau, Trans. Amer. Math. Soc. 35 (1934), 718-733.
  • 30. C. B. Morrey, Jr., On the solutions of quasi-linear elliptic partial differential equations, Trans. Amer. Math. Soc. 43 (1938), 126-166. MR 1501936
  • 31. C. B. Morrey, Jr., Functions of several variables and absolute continuity. II, Duke Math. J. 6 (1940), 187-215. MR 1279
  • 32. C. B. Morrey, Jr., Existence and differentiability theorems for the solutions of variational problems for multiple integrals, Bull. Amer. Math. Soc. 46 (1940), 439-458. MR 2473
  • 33. C. B. Morrey, Jr., Multiple integral problems in the calculus of variations and related topics, Univ. California Publ. Math. 1 (1943), 1-130. MR 11537
  • 34. C. B. Morrey, Jr., The problem of Plateau on a Riemannian manifold, Ann. of Math. (2) 49 (1948), 807-851. MR 27137
  • 35. C. B. Morrey, Jr., On the analyticity of the solutions of non-linear elliptic systems of partial differential equations. II, Amer. J. Math. 80 (1958), 219-234. MR 107081
  • 36. C. B. Morrey, Jr., Extensions and applications of the De Giorgi-Nash results, Proc. Sympos. Pure Math., vol. IV, Amer. Math. Soc., Providence, R. I., 1961. MR 180890
  • 37. C. B. Morrey, Jr., Existence and differentiability theorems for variational problems for multiple integrals. Partial differential equations and continuum mechanics, Univ. of Wisconsin Press, Madison, 1961, pp. 241-270. MR 121690
  • 38. C. B. Morrey, Jr., Multiple integrals in the calculus of variations, Die Grundlehren der Math. Wissenschaften, Band 130, Springer-Verlag, New York, 1966. MR 202511
  • 39. C. B. Morrey, Jr., Partial regularity results for non-linear elliptic systems, J. Math. Mech. 17 (1968), 649-670. MR 237947
  • 40. C. B. Morrey, Jr. and L. Nirenberg, On the analyticity of the solutions of linear elliptic systems of partial differential equations, Comm. Pure Appl. Math. 10 (1957), 271-290. MR 89334
  • 41. J. Moser, A new proof of De Giorgi's theorem concerning the regularity problem for elliptic differential equations, Comm. Pure Appl. Math. 13 (1960), 457-468. MR 170091
  • 42. J. Nash, Continuity of the solutions of parabolic and elliptic equations, Amer. J. Math. 80 (1958), 931-954. MR 100158
  • 43. J. Neças, Les méthodes directes en théorie des équations elliptiques, Academia, Prague, 1967. MR 227584
  • 44. J. Neças, Sur la régularité des solutions variationelles des équations elliptiques nonlinéaires d'ordre 2k en deux dimensions, Ann. Scuola Norm. Sup. Pisa 21 (1967), 427-457. MR 226467
  • 45. L. Nirenberg, Remarks on strongly elliptic partial differential equations, Comm. Pure Appl. Math. 8 (1955), 648-674. MR 75415
  • 46. R. Palais and S. Smale, A generalized Morse theory, Bull. Amer. Math. Soc. 70 (1964), 165-172. MR 158411
  • 47. I. Petrovskiĭ, Sur l'analyticité des solutions des systèmes d'équations différentielles, Mat. Sb. 5 (47) (1939), 3-70.
  • 48. T. Rado, Das Hilbertsche Theorem über den analytischen Charakter der Lösungen der partiellen Differentialgleichungen zweiter Ordnung, Math. Z. 25 (1926), 514-589. MR 1544826
  • 49. T. Rado, Über zweidimensionale reguläre Variationsprobleme, Math. Ann. 101 (1929), 620-632. MR 1512558
  • 50. T. Rado, On the problem of least area and the problem of Plateau, Math. Z. 32 (1930), 763-796. MR 1545197
  • 51. E. R. Reifenberg, Solution of the Plateau problem for m-dimensional surfaces of varying topological type, Acta Math. 104 (1960), 1-92. MR 114145
  • 52. E. R. Reifenberg, An epiperimetric inequality related to the analyticity of minimal surfaces, Ann. of Math. (2) 80 (1964), 1-14. MR 171197
  • 53. E. R. Reifenberg, On the analyticity of minimal surfaces, Ann. of Math. (2) 80 (1964), 15-21. MR 171198
  • 54. A. G. Sigalov, Two-dimensional problems of the calculus of variations, Uspehi Mat. Nauk 6 (1951), no. 2 (42), 16-101; English transl., Amer. Math. Soc. Transl. (1) 6 (1962), 27-146. MR 43400
  • 55. S. L. Sobolev, On a theorem of functional analysis, Mat. Sb. 4 (46) (1938), 471-497; English transl., Amer. Math. Soc. Transl. (2) 34 (1963), 39-68.
  • 56. L. Tonelli, Sui massimi e minimi assoluti del calcolo delle variazione, Rend. Circ. Mat. Palermo 32 (1911), 297-337.
  • 57. L. Tonelli, Sur caso regolare nel calcolo delle variazioni, Rend. Circ. Mat. Palermo 35 (1913), 49-73.
  • 58. L. Tonelli, Sur une méthode directe du calcul des variations, Rend. Circ. Mat. Palermo 39 (1915), 233-264.
  • 59. L. Tonelli, La semicontinuitá nel calcolo delle variazioni, Rend. Circ. Mat. Palermo 44 (1920), 167-249.
  • 60. L. Tonelli, Fondamenti del calcolo delle variazioni. I, II, III, Zanichelli, Bologna
  • 61. L. Tonelli, Sur la semi-continuité des intégrales doubles du calcul des variations, Acta Math. 53 (1929), 325-346. MR 1555297
  • 62. L. Tonelli, L'estremo assoluto degli integrali doppi, Ann. Scuola Norm. Sup. Pisa (2) 3 (1933), 89-130. MR 1556696


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1969-12247-0

American Mathematical Society